MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING?; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING?; CATHETER, PERCUTANEOUS
Model Number H74939032602210
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon was torn.A 6.0 x 220 x 150 sterling? balloon catheter was advance for dilation.During the procedure, the balloon was torn at 6 atmospheres.The procedure was completed with another of the same device.There was no patient complications noted as a result of this event.
 
Event or Problem Description
It was reported that the balloon was torn.A 6.0 x 220 x 150 sterling? balloon catheter was advance for dilation.During the procedure, the balloon was torn at 6 atmospheres.The procedure was completed with another of the same device.There was no patient complications noted as a result of this event.It was further reported that the 80% stenosed target lesion was located in the mildly tortuous and moderately calcified superficial femoral artery.The balloon was torn during first inflation under the rated burst pressure, and the device was removed without any problem using the normal method.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the sterling balloon catheter was returned to our post market quality assurance laboratory.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole in the balloon 21cm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a pinhole in the balloon.This concludes the product analysis.
 
Event or Problem Description

Brand Name
STERLING?
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22061910
Report Number2124215-2025-32644
Device Sequence Number7812546
Product Code LIT
UDI-Device Identifier08714729845485
UDI-Public(01)08714729845485(17)270329(10)33727708
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939032602210
Device Catalogue NumberH74939032602210
Device Lot Number0033727708
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer05/21/2025
06/30/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/05/2025
07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown